# SDR 99UAL900214

- Difficulty date: April 13, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N394UA
- Make and model: Boeing 737322
- Aircraft serial: 24669
- Engine: Ge CFM56*
- System (JASC): 2210 · Autopilot System
- Part: Yaw Damper
- Condition: Malfunctioned
- Location: E & E Compt
- Stage of operation: CR
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

IN CRUISE, FL 310 AND ON 'B' SYSTEM HYDRAULICS.  WITHOUT WARNING, THE AIRCRAFT ROLLED HARD LEFT  AT APPROXIMATELY A 20-30 DEGREE BANK.  BOTH PILOTS GRABBED THE CONTROLS AND ROLLED AIRCRAFT UPRIGHT.  ACCOMPLISHED TESTS OF THE YAW DAMPER SYSTEM, SPOILER SYSTEM, AILERON SYSTEM, AND RUDDER PCU AND NO DISCREPANCIES WERE NOTED.  ACCOMPLISHED CAT III TEST OF AUTOPILOT AND NO DISCREPANCIES WERE NOTED.  REPLACED THE RUDDER PCU AS A PRECAUTION AND MODIFIED THE YAW DAMPER SYSTEM PER BOEING SERVICE BULLETIN 737-27A1206.  THE RUDDER PCU WAS TESTED IN THE REPAIR SHOP WITH FAA REPRESENTATIVES PRESENT AND NO DISCREPANCIES WERE NOTED.  OPS CHECK OK.
